MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 3.0 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 3.0 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-18-3.0-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual complaint product is reported to be available but was not returned for evaluation.The device history record for the reported lot number, aa7275n32, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 03-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a patient's gj tube broke inside of him.The patient was scheduled for a 3-month routine tube change.The group home noted no issues with the tube.When a wire was put in and no resistance was felt, it was at that time when they were using fluoroscopy that it was discovered the j-tube detached from the g-tube.They were able to locate the detached portion and removed it.Additional information received on (b)(6) 2018 stated that the patient was an outpatient from a group home with cerebral palsy.It was noted that the patient left in the same condition that he came to them in, and experienced no injury from the tube.On (b)(6) 2018, the customer forwarded avanos medical a copy of the medwatch user facility report they filed reference (b)(4): "on (b)(6) 2018, the patient had a scheduled gastrojejunostomy tube placement.The exchange of the 18 french gastrojejunostomy tube went as planned.Appropriate position was confirmed with contrast injection.Retention balloon was then inflated.No complications were noted.Patient sent back to group home residence.The patient was scheduled for (b)(6), for the next routine gastrojejunostomy tube replacement.The group home had reported no issues with the tube.On (b)(6), during the procedure, the wire was placed in a resistance noted) and discovered when stepped on fluoro that the j-tube portion had detached from the g-tube portion.The interventional radiology team was able snare the broken existing j limb and remove it.The new 18 french gastrojejunostomy tube was inserted through the existing tract into the jejunum.This was a successful replacement of a broken gastrojejunostomy tube with no compromise to our patient.Halyard health was notified of the event." on (b)(6) 2018, avanos medical received user facility report with reference (b)(4).No new information received.
 
Additional Manufacturer Narrative
Avanos medical received one used mickey tj sample, one bolus extension set, one white step connector, one unidentified wire tied to the distal end of the mickey tj.The mickey tj sample exhibited brown discoloration.The outer surface of the tubing had brown, bumpy clusters adhered to the silicone.The tubing was severed approximately 4 cm below the balloon distal collar.The jejunal port housing was detached from the molded head.The detached feed port was not returned.The subject sample provided was evaluated and confirmed a tube severed approximately 4 cm below the balloon distal collar.However, there were no found activities or tools that could cause this type of flaw in the tube component.Root cause could not be determined.All information reasonably known as of 22-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.
 
Event or Problem Description
User facility report (b)(4) was received on 16-oct-2018 from the fda.No new information received.

Brand Name
MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 3.0 CM, 45 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7964623
Report Number9611594-2018-00160
Device Sequence Number13805165
Product Code KNT
UDI-Device Identifier10680651956672
UDI-Public10680651956672
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Model Number0270-18-3.0-45
Device Catalogue Number991095667
Device Lot NumberAA7275N32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date10/24/2018
Patient Sequence Number1
Patient Age41 YR